I take no more then 40mg of hydrocodone a day. I know that is not much compared to some people that I have heard of. But I realize addiction is addiction. Anyways I want off of these stupid things and I just want to feel normal again. I cant do it cold turkey because the sickness is too much to tolerate. So I want to try the taper method. If I could do something where I dont feel sick then I know I can stop taking them. What is the best method for weaning of hydrocodones?
While your total daily intake is not too high, I am glad you understand that you are still addicted to them. Now, they don't call it "kicking the habit for nothing" as I can well attest, so to wean down for me was the best way to go. I took one half of a 7.5 mg tablet before I ran out of them. You could tapper down say 3&one half for a week, then 3 aday for a week then 2&one-half for the next week. ect ect.... This does not work for many people, they just have to cold-turkey it and get it done. If you can get clonidine, and a few tranzene to help, they really did help me. Immodium,otc pain meds,benadryl,,, the Thomas Recipe in the Health Pages has all the info on it. Within 24 hrs or so of your last dose(final) you will be in W/D and you just go with it. Take what meds you can and wait it out. Be prepared for interupted sleep as many of us have had rls while w/d, ....... it will get better by the 5 or 6th day. It takes determination and stubborness to do but I did it so can others. If you can, consult with your dr. to get the clonidine & tranzene, it really helped me so much on days 2,3,4.... Best wishes....... post often and stay in touch ,,,,ask questions
i weaned off those too. you set up a date for quitting and slowly take less and less. mine was for a month. it is uncomfortable , but nothing like the cold turkey.
i had tried this in the past and not successful.
so this time, i set aside everything. no pressures what-so-ever. didn't go to work (got a new job later) kids are all grown up. so all i had to do was take care of myself. that is what it would be, in a rehab place.
it helps if you put some good planning in the after time. for when you are completely off. because it will be very easy to fall back into it. a change in routine. be it job, home, friends, hobbies , whatever. if things are different, it just seemed alot easier. or not. it just depends on how much you are dependant on the pills for.
hah- me. i could not even get up and take a shower without them.
but it is over a year now and all is good.
How were the withdrawls after weening? We they intense? Had you experienced them before?
Were they at least managable compared to cold turkey?
I'm almost at the end. I have my end date. For about 3 days here I'm on a half pill (5mg) of hydro (1/2 pill every 24 hours)...Then I'm done!
I have been tapering down from about 15/day for about a month and a half to 2 months.
Considering what I've been through before with cold turkey, this is heaven...
Anyway, I'm trying to plan that last dose and wondering since I've never done it this way, how bad am I gonna be?
As far as what worked for me the taper is the only way to do this ....I had a couple of rough days but if it had not been for the taper I would have never been able to do it...I also had my mom and husband take my pills from me and dole them out on a day to day basis so I would not be tempted to take extra..the first couple of days were tough mostly because I knew that I would be done taking them soon ....the trick for me was tapering slowly and setting a particular end date..having an actual day made it very real ...I was taking 18-20 pills a day of hydrocodone or vicoprofen and started my taper on 12 tabs a day then dropped it by 1 pill every other day and by the time I was down to 1 or 2 a day it just seemed almost silly...I kept myself really really busy and my husband did too...silly stuff like planting flowers and doing crosswords and going bowling.....anything to keep my from sitting around wanting to take pills....good for you for recognizing that an addiction is what it is and just by doing that you have made a good start...I would suggest getting L lysine and B complex because when the anxiety eases up it was like my muscles wouldnt even fire and those 2 vitamins helped a ton with some energy to function....GOOD LUCK you can do this and feel free to send me a msg or note if you need a friend or support....another tough part is once you are done make sure you dont convince yourself that you now have everything under control and can start taking them again...think long and hard about that take care
Hello every one I went through rehab back in Aug, I came out on suboxen the docter took it away after not haveing knee surgrey , will her I'am wonting oand looking at outher pepole saying wy cant a be normal like them , I take 10/650 tabs 1 three times a day I have tryed to quit cold turkey and I cant hange so I was woundering how to quit with out the with drawels , Please help me I cant do this no more and the doc says her are some more I get 120 a mth , I just wont to be done and have energy to take of the kids house and the farm , Thanks for reading my story I need all the help ,
Hi just call me Byhisblood....i know what its like when a doctor gives u pain meds with problem i was diagnosed with crohis over 13years ago n although i have very sevear pain at times i still wanted to be done with the meds i wanted my life back to b a mother to my kids n a wife to my husband i took 4-6 100msg a day i am on 1 aday n tonight i will be on haft until they are gone the with draw where kind of bad but have gotten better i give al glory to God and the Blood of Jesus I am praying for you you can do this
Thank God I'm not alone in this. For years after my almost fatal car accident I've had constant cravings for hydros, moving into percocet, then oxicotin, which I'm convinced is evil and should only be given to people who have a few days to live since I found it was instantly addicting. I have, after 5 years of being off a regular regimen of paiN meds, not touched the oxi and only have taken hydros every once in a while to treat my back/joint pain. However, I gained a ton of weight back and have had chronic fatigue and restlessness which is horrible and intolerable. I have no energy, my marriage is suffering because my husband doesn't get it. I thought I was alone and at least I know I'm not, so thank you all. Any suggestions to get through this?
I take 40 mg. of hydrocodone a day, and have been for about 8 years. I have 1 month exactly to wean off of them. I HAVE to work and function! How should I do this? I don't want to get hooked on anything else like tramadol, either! I have a RX for Tramadol, but now I do not want to get that either!
I was one 40/50 mgs of tabs a day , and they stop working and i tried to quit its not easy to do , i got my self down to 3 day , and next week i am going to 2 a day its not easy cause u go through withdraws while u still take em cause ur body adjusts , I have been on them for years before it was the cool thing to do , people dont know whats its like cause it fires all cylinders in your brain and your body , the choice is to be in pain or be on pain pills for most of us we end up taking more then what we are prescribed do to it not working the same it really stops working after a while so u take 15mgs of it , and so on , then u run out then u have to try to buy them or get more form dr , its a cycle and it takes control of your life , its really mental as well a physical , YOU have to ask your self do u really want to quit , and if u do drink lots of water with lemon , and take a vit B complex and multi vits , it really help , but don't go cold turkey , keep a journal and the end of the night on how u feel day to day cry let it out . but don't give up because i am not , i lived through some of the worst situations in life and i am in week 1 of stopping , and next week it will be harder cause it will be 2 a day , but i am doing this for me and my family , the DRS dont tell u when they give it to you that once ur on they they own you .if they would have told me that u **** yourself and puke and shake and cry and ect i would have told them i will stick to advil now i wish i would have done more research on my pills . But in the end u have to do whats best for your life u may lose friends /relationships but if they dont support u **** em , they have no clue whats its like to go through this , be STRONG AND DO IT , CAUSE I AM .
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.